Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 116, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 28, 2019, 11:19 PM CDT for Camden County, Hickory County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 28, 2019, 11:19 PM CDT (04:19 UTC)
- Expired
- Sep 29, 2019, 5:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Camden County, MO, Hickory County, MO
The radar
The Springfield radar (KSGF), 98 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 29, 12:00 AM CDT | FLASH FLOOD | 3 N Macks Creek, MO | WIDESPREAD ROAD DAMAGE OCCURRED ACROSS CAMDEN COUNTY DUE TO EXCESSIVE RAINFALL. ONE MEASUREMENT HAD SIX AND A HALF INCHES OF RAIN THAT FELL IN A SHORT PERIOD OF TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1553 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.7
The text
As transmitted.
619
WGUS53 KSGF 290419
FFWSGF
MOC029-085-291015-
/O.NEW.KSGF.FF.W.0116.190929T0419Z-190929T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
1119 PM CDT Sat Sep 28 2019
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
East central Hickory County in central Missouri...
West central Camden County in central Missouri...
* Until 515 AM CDT.
* At 1117 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the Little Niangua River and Macks Creek basins.
Up to three inches of rain have already fallen. Flash flooding is
expected to begin shortly.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Macks Creek... Barnumton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3811 9297 3815 9288 3815 9283 3811 9277
3805 9279 3801 9283 3796 9293 3791 9307
3793 9316 3798 9316 3803 9314 3806 9306
$$
CramerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 28, 6:07 PM CDT, 5 hours 12 minutes earlier.
Area forecast discussion, Sep 28, 6:07 PM CDT, 5 hours 12 minutes before
Area Forecast Discussion National Weather Service Springfield MO 607 PM CDT Sat Sep 28 2019 ...00Z Aviation Update... .SHORT TERM...(This afternoon through Tonight) Issued at 252 PM CDT Sat Sep 28 2019 Scattered showers and storms continue to occur across portions of central and south central Missouri this afternoon and could continue into the early evening hours, especially across south central Missouri. Cloud to ground lightning and briefing heavy rainfall will be the main risk with this activity. A shortwave trough is tracking east across Kansas this afternoon. Instability and deep layer shear are increasing ahead of the trough, with the cap weakening. Storms are starting to develop across eastern Kansas this afternoon and will track north east into the area late this afternoon into this evening, mainly this evening. This activity will mainly remain north of the I-44 corridor. The deep layer shear and instability will support the risk for a few strong to severe storms, with hail up to the size of ping pong balls and localized damaging wind gusts with a few of the strongest storms. These storms will be more scattered in nature and the better chances across the area will be this evening north of I-44. Locally heavy rainfall will be possible with the storms, but with the scattered nature, the flash flood risk is low. As the trough moves across the area late this evening into tonight additional showers and storms will be possible overnight, again mainly along and north of I-44. A few strong storms will be possible, but the overall severe risk will be lower overnight than this afternoon and evening. Highs today will be a little trickier with clouds and scattered storms over the area. A warm air mass is still in place across the area. Where some breaks in the clouds occur highs in the mid to upper 80s will be possible with low 80s expected where more clouds occur. Lows tonight will be in the upper 60s to the lower 70s. .LONG TERM...(Sunday through Saturday) Issued at 252 PM CDT Sat Sep 28 2019 Upper level ridge will build over the region Sunday and remain in place through early next week. This will continue the well above normal temperatures across the area. Highs in the upper 80s to the lower 90s will occur each day. An upper level trough will move across the region during the middle to the end of next week. This will flatten the ridge and allow a front to move through the region. Showers and storms will occur with passage of the front and trough. A cooler air mass will also move into the area behind the front. Highs in the upper 60s and 70s with lows in the upper 40 and 50s are expected late next week. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 601 PM CDT Sat Sep 28 2019 Scattered showers and thunderstorms have developed across eastern Kansas this evening along a frontal zone. The expectation is for these storms to stay north of the major southwest Missouri terminals. The only exception could be JLN, where a shower or thunderstorm will be possible. Otherwise, VFR will be the rule tonight as only mid-level broken ceilings accompany the thunderstorm activity to the west and north. Surface winds will remain out of the south around 10 kts through most of this TAF period. There could be a few gusts between 20-25 kts early this evening before sunset. Then, gusts ramp up near 25 kts again tomorrow afternoon at the JLN and SGF terminals. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Albano
Hazardous weather outlook, Sep 28, 7:07 PM CDT, 4 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 707 PM CDT Sat Sep 28 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-300015- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 707 PM CDT Sat Sep 28 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. DISCUSSION... Strong to severe thunderstorms will be possible tonight across areas along and north of a line from Lamar to Rolla. Large hail up to the size of quarters, and wind gusts in excess of 60 mph will be possible with the most intense storms. Localized flash flooding can not be ruled out over locations that experience slow moving or training thunderstorms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional storms will then be possible during the middle of next week. Warm conditions will continue through Wednesday afternoon with afternoon heat indices in the lower to middle 90s. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in the next six hours for areas along and north of a line from Lamar to Rolla Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
In the hours before
Special weather statement, Sep 28, 6:33 PM CDT, 4 hours 46 minutes before
Special Weather Statement
National Weather Service Springfield MO
633 PM CDT Sat Sep 28 2019
KSZ073-097-290015-
Bourbon KS-Crawford KS-
633 PM CDT Sat Sep 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR BOURBON AND NORTHWESTERN CRAWFORD
COUNTIES UNTIL 715 PM CDT...
At 633 PM CDT, Doppler radar was tracking a strong thunderstorm over
Walnut, or near St. Paul, moving northeast at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Girard... Marmaton...
Mccune... Uniontown...
Walnut... Redfield...
Hepler... Greenbush...
Pawnee Station... Hiattville...
Petersburg... Farlington...
Brazilton... Porterville...
Englevale... Devon...
LAT...LON 3781 9509 3798 9487 3769 9462 3747 9484
3734 9500 3734 9507 3738 9507 3739 9509
TIME...MOT...LOC 2333Z 233DEG 22KT 3758 9510
AlbanoSpecial weather statement, Sep 28, 8:06 PM CDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Springfield MO
806 PM CDT Sat Sep 28 2019
MOZ055-056-067-290145-
Benton MO-Morgan MO-St. Clair MO-
806 PM CDT Sat Sep 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BENTON...NORTHEASTERN
ST. CLAIR AND NORTHWESTERN MORGAN COUNTIES UNTIL 845 PM CDT...
At 806 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lowry City, or 12 miles south of Clinton, moving northeast at 20 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Truman State Park... Truman Lake...
Lincoln... Cole Camp...
Lowry City... Syracuse...
Palo Pinto... Racket...
Mora... Florence...
Brandon...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3868 9284 3865 9284 3820 9350 3811 9373
3821 9385 3821 9353 3851 9351 3851 9330
3854 9329 3853 9307 3869 9306
TIME...MOT...LOC 0106Z 229DEG 17KT 3820 9372
AlbanoLocal storm report, Sep 28, 9:40 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
940 PM CDT SAT SEP 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM HAIL 2 N IANTHA 37.55N 94.40W
09/28/2019 E1.00 INCH BARTON MO EMERGENCY MNGR
TIME ESTIMATED FROM RADAR.
&&
JITLocal storm report, Sep 28, 9:42 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
942 PM CDT SAT SEP 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 3 S IRWIN 37.55N 94.28W
09/28/2019 E1.00 INCH BARTON MO EMERGENCY MNGR
TIME ESTIMATED FROM RADAR.
&&
JITLocal storm report, Sep 28, 10:49 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1049 PM CDT SAT SEP 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM TSTM WND DMG MULBERRY 37.56N 94.62W
09/28/2019 CRAWFORD KS LAW ENFORCEMENT
SEVERE THUNDERSTORM WIND GUSTS DAMAGED 9 OUTBUILDINGS ON
THE SOUTH SIDE OF MULBERRY.
&&
DCRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 8:06 PM CDT | Special Weather Statement | SGF | Benton | 39 min |
| Sep 28, 8:16 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 44 min |
| Sep 28, 8:21 PM CDT | Areal Flood Advisory | SGF | Barton | 6 hr |
| Sep 28, 8:24 PM CDT | Severe Thunderstorm Warning | SGF | Benton, St. Clair | 51 min |
| Sep 28, 8:36 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 54 min |
| Sep 28, 8:46 PM CDT | Tornado Warning | SGF | Barton | 44 min |
| Sep 28, 8:47 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 43 min |
| Sep 28, 9:17 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 43 min |
| Sep 28, 9:25 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade | 65 min |
| Sep 28, 9:35 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 40 min |
| Sep 28, 9:51 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 27 min |
| Sep 28, 9:55 PM CDT | Severe Thunderstorm Warning | SGF | Hickory | 35 min |
| Sep 28, 10:04 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Morgan | 19 min |
| Sep 28, 10:10 PM CDT | Flash Flood Warning | SGF | Benton | 6 hr |
| Sep 28, 10:22 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Hickory, Miller, Morgan | 53 min |
| Sep 29, 12:38 AM CDT | Flash Flood Warning | SGF | Camden | 5 hr |
| Sep 29, 5:36 AM CDT | Areal Flood Advisory | SGF | Benton, Camden, Hickory, Miller, St. Clair | 4 hr |
| Sep 29, 8:21 AM CDT | River Flood Warning | SGF | Vernon | 53 hr |
| Sep 29, 8:21 AM CDT | River Flood Warning | SGF | Bates, Vernon | 3 days |
| Sep 29, 8:21 AM CDT | River Flood Warning | SGF | St. Clair | 5 days |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.